# SDR CA040713002

- Difficulty date: June 30, 2004
- Submitted: July 22, 2004
- Operation: General aviation
- Make and model: Piper PA-28-140
- Aircraft time: 8,229 hours
- Engine: Lyc O320E3D
- Propeller: Snsnch 74DM
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Stack
- Part number: 99044004
- Condition: Cracked
- Location: Engine
- Stage of operation: DE
- How discovered: O
- Nature of condition: B, E
- Precautionary procedure: O

## Discrepancy

(CAN) UNDISTINGUISHABLE ODOR OF SOMETHING BURNING, FOLLOWED BY STIFF CARB HEAT CABLE AND ENGINE RUNNING ROUGH WITH CARB HEAT APPLICATION.  THE RT EXHAUST STACK HAD CRACKED, HIDDEN BY THE CARBURETOR HEAT SHROUD.  DURING FLIGHT, THE HEAT FROM THE EXHAUST BEING EXPELLED FROM THE CRACKED STACK, MELTED THE TOP OF THE CARB HEAT SHROUD (APPROXIMATELY .5000 INCH WIDE AND 4 INCHES LONG). THE EXHAUST ESCAPING FROM THE CARB HEAT SHROUD BLISTERED THE PAINT ON THE FIREWALL, MELTED THE CARB HEAT CABLE GROMMET LOCATED ON THE FIREWALL AND RENDERED THE CARB HEAT CABLE INOPERATIVE IN THE CLOSED POSITION.
